Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Atlanta, GA

August 2, 2014Catoosa County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 2, 2014, 2:35 PM EDT for Catoosa County, Georgia. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2014, 2:35 PM EDT (18:35 UTC)
Expired
Aug 2, 2014, 3:30 PM EDT
In force
55 min
Issued by
NWS Atlanta, GA

County Catoosa County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

337 
WWUS82 KFFC 021835
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
235 PM EDT SAT AUG 2 2014

GAZ001>003-021930-
235 PM EDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN WALKER...CATOOSA AND DADE COUNTIES UNTIL 330 PM EDT...

AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG 
THUNDERSTORMS FROM NORTH OF GRAYSVILLE TO HOOKER...MOVING SOUTHEAST 
AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE 
ACROSS NORTHERN WALKER...CATOOSA AND DADE COUNTIES THROUGH 330 PM 
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COLE CITY... 
HOOKER...MORGANVILLE...NEW ENGLAND...WILDWOOD...LOOKOUT MOUNTAIN... 
CHATTANOOGA VALLEY...LAKEVIEW...FAIRVIEW...SALEM...BLUE SPRING... 
BEAUMONT...RINGGOLD AND BOYNTON. HEAVY DOWNPOURS WILL CAUSE PONDING 
OF WATER ON ROADWAYS AND RISING WATER ON SM ALL CREEKS AND STREAMS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3499 8498 3498 8498 3497 8499 3491 8501
      3491 8502 3489 8501 3487 8502 3487 8506
      3484 8507 3481 8544 3498 8561
TIME...MOT...LOC 1834Z 291DEG 10KT 3514 8512 3507 8522
          3501 8543

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 1:49 PM EDT, 46 minutes earlier.

Area forecast discussion, Aug 2, 1:49 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
149 PM EDT SAT AUG 2 2014

.PREV DISCUSSION... /ISSUED 1027 AM EDT SAT AUG 2 2014/

UPDATE...

HAVE MADE SEVERAL ADJUSTMENTS TO GRIDS THIS MORNING MAINLY TO
ACCOUNT FOR CONVECTIVE WEDGE HOLDING ON ACROSS EASTERN ZONES. SOME
LIGHTNING SHOWING UP AND THIS AREA DOES SEEM TO BE IN A MUCAPE
BUBBLE AS WELL AS LOCATED ALONG A RIDGE OF 2"+ PW VALUES. ANOTHER
SHORTWAVE DIGGING ACROSS THE DEEP SOUTH THIS MORNING WITH AXIS
MOVING INTO ALABAMA...WHICH IS PROVIDING WEAK SYNOPTIC LIFT ACROSS
GEORGIA. HAVE INCREASED POPS ESPECIALLY ACROSS EASTERN ZONES THIS
MORNING THROUGH EARLY AFTERNOON AND DECREASED TEMPERATURES. ALWAYS
POSSIBLE THAT I DID NOT DECREASE TEMPERATURES ENOUGH AS THERE IS
NO REASON TO THINK THAT THIS AREA WILL BREAK OUT ANYTIME SOON...SO
WILL HAVE TO MONITOR THROUGH THE DAY. UPDATED PRODUCTS WILL BE OUT
SHORTLY.

TDP

PREV DISCUSSION... /ISSUED 717 AM EDT SAT AUG 2 2014/

PREV DISCUSSION... /ISSUED 407 AM EDT SAT AUG 2 2014/

SHORT TERM /TODAY THROUGH SUNDAY/...

UPPER TROUGH REMAINS THE DOMINATE FEATURE FOR THE SHORT TERM AND IS
EXPECTED TO WEAKEN SOME AND DRIFT EAST THROUGH SUNDAY. MOIST SW
FLOW AHEAD OF THE UPPER TROUGH THE MAIN REASON FOR SHOWER AND
THUNDERSTORM CHANCES THROUGH THE PERIOD. WEAK SHORT WAVE IN THE FLOW
LOOKS TO ENHANCE SOME SHOWER ACTIVITY THIS MORNING. THEN MAINLY WEAK
INSTABILITY WILL HELP ENHANCE SHOWER AND SOME THUNDERSTORM ACTIVITY
FOR THE AFTERNOON INTO THE EVENING. PINNING DOWN WHEN THE BEST
CHANCES FOR SHOWERS AND STORMS IS A LOW CONFIDENCE FORECAST BUT ANY
TIME BETWEEN LATER MORNING AND THIS AFTERNOON SEEMS REASONABLE.

WITH THE UPPER TROUGH WEAKENING AND DRIFTING EAST...CENTRAL GA SEEMS
TO BE THE BEST AREA FOR PRECIP CHANCES ON SUNDAY WITH THE BEST
INSTABILITY FORECAST OVER CENTRAL GA.

COOLER LOW LEVEL EAST FLOW STILL IN PLACE FOR TODAY AND SUNDAY AND
IS MAKING THE HIGH TEMPERATURE FORECAST VERY DIFFICULT.
FORECAST HIGH TEMPERATURES RUNNING AROUND 10 DEGREES BELOW NORMAL
TODAY AND 4-8 DEGREES BELOW NORMAL FOR SUNDAY.
FORECAST LOW TEMPERATURES RUNNING SLIGHTLY BELOW NORMAL TONIGHT.

OVERALL CONFIDENCE IS LOW.

BDL

LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...

THE YEAR OF THE SUMMER COLD FRONT CONTINUES FOR AT LEAST THE FIRST
PART OF THE LONG TERM AS PERSISTENT EAST COAST LONGWAVE TROUGH
ALLOWS FOR A WEAK FRONT TO PUSH INTO NORTH GEORGIA. THIS WILL BE
MAINLY MARKED BY A DECREASE IN MOISTURE AS HAS BEEN THE CASE WITH
SEVERAL FRONTS ALREADY THE PAST FEW WEEKS. DEEP LAYER MOISTURE
WILL DROP FOR NORTH GEORGIA AS WELL ON MONDAY WITH ONLY SLIGHT
CHANCE POPS REQUIRED AND THIS TOO MAY PROVE TO BE TOO MUCH GIVEN
MEAGER FORCING AND MOISTURE PROFILE. TO THE SOUTH...A MUCH
DIFFERENT STORY AS AFOREMENTIONED TROUGH AND EMBEDDED SHORTWAVES
CONTINUES LIKELY POPS IN AREAS OF ADEQUATE MOISTURE WHICH LOOKS TO
BE FROM COLUMBUS TO MACON AND POINTS SOUTHWARD FOR MONDAY.

MAIN CHANGE IN THE EXTENDED WILL BE THE EXODUS OF THE UPPER TROUGH
EVENTUALLY BY MID WEEK OFF THE EAST COAST AND THE LOCAL AREA
REPLACED BY BERMUDA RIDGE AXIS UP TO 700MB AND A NON DISTINCT
PATTERN FROM 500MB ON UP. THIS ALONG WITH MOISTURE RETURNING TO
NEAR NORMAL LEVELS SCREAMS FOR OUR TYPICAL LOW END SCATTERED
THUNDERSTORM ACTIVITY AND WILL ADVERTISE SUCH IN NEW EXTENDED.

DEESE

&&

.AVIATION...
18Z UPDATE...
STILL WIDESPREAD MVFR CIGS AROUND THIS AFTERNOON THOUGH METRO TAFS
BEGINNING TO SEE SOME IMPROVEMENT. CONTINUED TREND OF VCSH
EVERYWHERE...AND THOUGH CANNOT RULE OUT ISOLATED TSRA...NOT ENOUGH
CONFIDENCE TO INCLUDE IN TAFS AT THIS TIME. BEST MOISTURE MOVES SE
OVERNIGHT SO AT THIS TIME DO NOT EXPECT A CIG AT THE NORTHERN TAFS
OVERNIGHT OR SUNDAY MORNING BUT CANNOT COMPLETELY RULE OUT THE
POSSIBILITY. MCN AND CSG SHOULD SEE CIGS. POTENTIAL FOR CONVECTION
EXISTS AGAIN TOMORROW BUT AGAIN NOT ENOUGH CONFIDENCE TO INCLUDE
PROB30 YET. WINDS E THROUGH THE PERIOD GENERALLY AROUND 5KT.

//ATL CONFIDENCE...18Z UPDATE...
LOW ON NO CIGS OVERNIGHT/SUNDAY MORNING.
MEDIUM ON TSRA DEVELOPMENT...LOW ON ANY IMPACTS TO ATL.
HIGH ON ALL OTHER ELEMENTS.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          80  68  86  69 /  60  30  30  20
ATLANTA         81  68  85  71 /  60  30  30  20
BLAIRSVILLE     78  59  82  65 /  50  50  30  20
CARTERSVILLE    82  65  87  67 /  50  30  30  10
COLUMBUS        84  71  86  72 /  60  40  50  30
GAINESVILLE     80  66  84  69 /  60  30  30  20
MACON           81  69  85  70 /  70  40  50  30
ROME            83  66  87  68 /  50  30  20  10
PEACHTREE CITY  81  67  86  68 /  60  30  30  20
VIDALIA         87  72  87  73 /  60  60  70  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 2, 12:28 PM EDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1228 PM EDT SAT AUG 2 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031630-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1228 PM EDT SAT AUG 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...ISOLATED STRONG STORMS THIS AFTERNOON AND EVENING EXPECTED ACROSS
CENTRAL GEORGIA...

...ISOLATED STRONG STORMS EXTREME NORTH GEORGIA EXPECTED LATE THIS
AFTERNOON AND EVENING...

SHOWERS AND THUNDERSTORMS WERE ONGOING OVER PORTIONS OF CENTRAL
GEORGIA AND SHOULD PERSIST AND EXPAND IN COVERAGE THROUGH THE
AFTERNOON HOURS. A SECONDARY AREA OF DEVELOPMENT IS EXPECTED
ACROSS EXTREME NORTH GEORGIA LATE THIS AFTERNOON AS AN UPPER LEVEL
SYSTEM APPROACHES. WITH COOLING TEMPERATURES ALOFT...HAIL WILL BE
THE PRIMARY THREAT WITH THIS ACTIVITY.

SLOW MOVING THUNDERSTORMS TRAINING OVER THE SAME AREA MAY CAUSE
LOCAL MINOR FLOODING OF CREEKS AND STREAMS...ESPECIALLY OVER
PORTIONS OF CENTRAL GEORGIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE FOCUS FOR THUNDERSTORM ACTIVITY WILL FOCUS TO SOUTHERN
SECTIONS OF THE FORECAST AREA FOR SUNDAY AND MONDAY WITH ONLY
ISOLATED STRONG ACTIVITY EXPECTED AT THIS TIME. A TRANSITION TO
MORE TYPICAL COVERAGE AND INTENSITY OF STORMS IS EXPECTED BY MID
WEEK THROUGH THE REMAINDER OF THE LONG TERM PORTION.DISCUSSION...

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 2, 9:13 AM EDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
913 AM EDT SAT AUG 2 2014

GAZ074-076-084-021400-
913 AM EDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WASHINGTON...
WILKINSON AND JEFFERSON COUNTIES UNTIL 1000 AM EDT...

AT 909 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LOUISVILLE TO NICKLESVILLE...MOVING EAST AT
10 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WASHINGTON...WILKINSON AND JEFFERSON COUNTIES...INCLUDING AREAS
AROUND NICKLESVILLE...ALLENTOWN...LOUISVILLE...RIDDLEVILLE...
DAVISBORO...HARRISON...WADLEY...BARTOW...PRINGLE AND MOXLEY.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3291 8227 3280 8250 3282 8256 3278 8266
      3279 8270 3277 8276 3280 8278 3281 8282
      3276 8295 3270 8296 3259 8322 3260 8324
      3270 8329 3309 8244 3306 8228
TIME...MOT...LOC 1313Z 270DEG 7KT 3297 8241 3282 8271
          3265 8312
Special weather statement, Aug 2, 10:28 AM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1028 AM EDT SAT AUG 2 2014

GAZ074-076-021515-
1028 AM EDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WASHINGTON AND
JEFFERSON COUNTIES UNTIL 1115 AM EDT...

AT 1021 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 5 MILES WEST OF LOUISVILLE...MOVING NORTHEAST AT
15 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WASHINGTON AND JEFFERSON COUNTIES...INCLUDING AREAS AROUND GRANGE...
BARTOW...RIDDLEVILLE...DAVISBORO...STAPLETONS CROSSROADS...MOXLEY...
LOUISVILLE AND STELLAVILLE. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING. RADAR ESTIMATES INDICATE THAT PARTS OF SOUTHERN WASHINGTON
AND JEFFERSON COUNTIES HAVE HAD FROM TWO TO THREE INCHES OF RAIN IN
THE LAST THREE HOURS.

&&

LAT...LON 3315 8226 3308 8228 3294 8227 3280 8270
      3300 8281 3324 8224 3322 8223
TIME...MOT...LOC 1426Z 241DEG 21KT 3299 8247
Special weather statement, Aug 2, 2:35 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
235 PM EDT SAT AUG 2 2014

GAZ001>003-021930-
235 PM EDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN WALKER...CATOOSA AND DADE COUNTIES UNTIL 330 PM EDT...

AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM NORTH OF GRAYSVILLE TO HOOKER...MOVING SOUTHEAST
AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS NORTHERN WALKER...CATOOSA AND DADE COUNTIES THROUGH 330 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COLE CITY...
HOOKER...MORGANVILLE...NEW ENGLAND...WILDWOOD...LOOKOUT MOUNTAIN...
CHATTANOOGA VALLEY...LAKEVIEW...FAIRVIEW...SALEM...BLUE SPRING...
BEAUMONT...RINGGOLD AND BOYNTON. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS AND RISING WATER ON SM ALL CREEKS AND STREAMS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3499 8498 3498 8498 3497 8499 3491 8501
      3491 8502 3489 8501 3487 8502 3487 8506
      3484 8507 3481 8544 3498 8561
TIME...MOT...LOC 1834Z 291DEG 10KT 3514 8512 3507 8522
          3501 8543

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 9:13 AM EDTSpecial Weather StatementFFCJefferson47 min
Aug 2, 10:28 AM EDTSpecial Weather StatementFFCJefferson47 min
Aug 2, 3:03 PM EDTSpecial Weather StatementFFCTowns57 min
Aug 2, 3:33 PM EDTSpecial Weather StatementFFCDawson, Pickens57 min
Aug 2, 3:45 PM EDTSpecial Weather StatementFFCMurray60 min
Aug 2, 3:53 PM EDTSpecial Weather StatementFFCTowns52 min
Aug 2, 4:30 PM EDTSpecial Weather StatementFFCDawson, Pickens60 min
Aug 2, 4:44 PM EDTSpecial Weather StatementFFCGilmer, Union46 min
Aug 2, 4:58 PM EDTSpecial Weather StatementFFCPickens32 min
Aug 2, 5:26 PM EDTSpecial Weather StatementFFCPickens, Union49 min
Aug 2, 5:49 PM EDTFlash Flood WarningFFCBartow, Cherokee, Gordon4 hr
Aug 2, 6:30 PM EDTSpecial Weather StatementFFCUnion60 min
Aug 2, 7:03 PM EDTSpecial Weather StatementFFCFloyd42 min
Aug 2, 7:40 PM EDTSpecial Weather StatementFFCFannin50 min

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.